Advertisement

Journal of Statistical Theory and Practice

, Volume 7, Issue 3, pp 471–479 | Cite as

A Further Modification on Linear Systematic Sampling for Finite Populations

Article

Abstract

This article deals with a further modification on the selection of linear systematic sample. Consequently, the proposed method is an optimal modified linear systematic sampling. The performances of the modified linear systematic sampling are assessed with that of simple random sampling and linear systematic sampling for certain hypothetical populations, as well as for certain natural populations. As a result, it is observed that the proposed modified linear systematic sample mean performs better than the simple random sample mean and the usual systematic sample mean for estimating the population mean in the presence of linear trend among the population values. Further improvements are achieved by introducing Yates-type end corrections.

Keywords

Linear trend Modified systematic sampling Natural population Simple random sampling Trend-free sampling Yates end corrections Yates-type end corrections 

AMS Subject Classification

62DO5 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Cochran, W. G. 1977. Sampling techniques, 3rd ed., New York, NY: John Wiley and Sons.MATHGoogle Scholar
  2. Fountain, R. L., and P. L. Pathak, 1989. Systematic and non-random sampling in the presence of linear trends. Commun. Stat. Theory Methods 18, 2511–2526.CrossRefGoogle Scholar
  3. Mukerjee, R., and S. Sengupta 1990. Optimal estimation of a finite population means in the presence of linear trend. Biometrika 77, 625–630.MathSciNetCrossRefGoogle Scholar
  4. Murthy, M. N. 1967. Sampling theory and methods. Calcutta, India: Statistical Publishing House.MATHGoogle Scholar
  5. Subramani, J. 2012. A modification on linear systematic sampling, model assisted statistics and applications. In Press.Google Scholar
  6. Sukhatme, P. V., B. V. Sukhatme, S. Sukhatme, and C. Asok. 1984. Sampling Theory of Surveys with Applications. Ames: Iowa State University Press.MATHGoogle Scholar
  7. Yates, F. 1948. Systematic sampling. Philos. Trans. R. Soc. A 241, 345–377.MathSciNetCrossRefGoogle Scholar

Copyright information

© Grace Scientific Publishing 2013

Authors and Affiliations

  1. 1.Department of StatisticsPondicherry UniversityPuducherryIndia

Personalised recommendations